[Acute cerebellar syndrome after treatment with 5-fluorouracil].
Service de médecine interne I, hôpital Boucicaut, Paris, France.
- Published Article
Bulletin du Cancer
- Publication Date
We report on a case of 5-fluorouracil induced neurotoxicity during 5-fluorouracil cisplatin combination chemotherapy for advanced head and neck squamous cell carcinoma. The initial manifestations included an acute cerebellar syndrome and peripheral neuropathy. Computed tomography of the brain was normal. The results of nerve-conduction studies were compatible with the diagnosis of distal sensory neuropathy. The patient experienced improvement, without treatment, four weeks after cessation of chemotherapy. The role of cisplatin and alcohol abuse in this neurotoxic episode, can not yet completely be excluded.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 07/07/2017 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/8672860